MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190858
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported that a fresenius 2008t hemodialysis (hd) machine was experiencing low conductivity.The biomed could not get the conductivity to go up.During troubleshooting, the biomed found that the acid pump displayed thermal damage in the form of visible burn marks.Specifically, the biomed stated there were black spots on the ribbon cable.In addition, there was burn damage found on the heater rod.To resolve the reported issue, the biomed replaced the acid pump and the heater rod.There was no burning smell, smoking, or arcing noted, and there were no reports of sparks or flames.No damage was identified on any other components.The machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet and had previous history of failing the electrical leakage test.The biomed stated there were 1,892 hours on the machine.After replacing the damaged parts, the biomed sated the machine was returned to service.The acid pump was said to be available for manufacturer evaluation.The biomed stated they would contact technical service to set up a returned goods authorization (rga) for failure analysis of the part.There was no patient involvement associated with the reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3 plant investigation: although a sample was reported to be available for manufacturer evaluation, to date no parts have been returned.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
2008T HEMODIALYSIS SYSTEM WITHOUT CDX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key11989241
Report Number2937457-2021-01238
Device Sequence Number860810
Product Code KDI
UDI-Device Identifier00840861100903
UDI-Public00840861100903
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number190858
Device Catalogue Number190858
Was Device Available for Evaluation? Yes
Device AgeMO
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/13/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1